# SDR AWXA960375

- Difficulty date: September 9, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N141AW
- Make and model: Boeing 737-2M8
- Aircraft serial: 21955
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Part number: 834401
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 5,126 hours
- Stage of operation: CL
- Nature of condition: E, Y
- Precautionary procedure: A, E

## Discrepancy

LAS - FLT 2976 - AIR TURN BACK, AT CLIMB POWER FL 200 NR 1 ENGINE COMMENCED SEVERE VIBRATIONS.  ALL ENGINE INDICATIONS NORMAL.  RETARDED THRUST LEVER.  VIBRATIONS CONTINUED.  SHUTDOWN ENGINE IAW QRH.  RETURNED LAS.  FOUND TURBINE WHEEL BLADES MISSING MATERIAL.  REMOVED AND REPLACED NR 1 ENGINE.  TEARDOWN FOUND NR 1 HIGH PRESSURE TURBINE BLADE FAILED DUE TO AN INTERNAL CASTING DEFECT KNOWN AS A COLD SHUT.  (M)
